Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 4, NWS New York, NY

May 22, 2014Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at May 22, 2014, 4:49 PM EDT for Orange County, New York. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2014, 4:49 PM EDT (20:49 UTC)
Expired
May 22, 2014, 5:30 PM EDT
In force
41 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Orange County, NY

The radar

The Albany radar (KENX), 132 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 12:39 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WUUS51 KOKX 222049
SVROKX
NYC071-222130-
/O.NEW.KOKX.SV.W.0004.140522T2049Z-140522T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
449 PM EDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 530 PM EDT...

* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  OTISVILLE...OR 9 MILES SOUTHWEST OF WURTSBORO...AND MOVING
  SOUTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MIDDLETOWN...GOSHEN...FLORIDA...WARWICK...CHESTER...GREENWOOD
  LAKE...MONROE...HARRIMAN AND WEST POINT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4150 7473 4151 7448 4155 7443 4143 7398
      4138 7395 4133 7398 4116 7422 4145 7476
TIME...MOT...LOC 2049Z 297DEG 38KT 4147 7456

$$

GOODMAN
2 follow-up statements
333 
WWUS51 KOKX 222107
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
507 PM EDT THU MAY 22 2014

NYC071-222130-
/O.CON.KOKX.SV.W.0004.000000T0000Z-140522T2130Z/
ORANGE NY-
507 PM EDT THU MAY 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR ORANGE COUNTY...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MIDDLETOWN...MOVING
SOUTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GOSHEN...FLORIDA...MAYBROOK...WARWICK...CHESTER...WASHINGTONVILLE...
GREENWOOD LAKE...MONROE...KIRYAS JOEL...WEST POINT...TUXEDO PARK...
HIGHLAND MILLS...HIGHLAND FALLS...HARRIMAN...FORT MONTGOMERY... 
FIRTHCLIFFE...CORNWALL ON HUDSON AND CENTRAL VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4155 7443 4143 7398 4138 7395 4133 7398
      4116 7422 4135 7456
TIME...MOT...LOC 2107Z 299DEG 30KT 4137 7441

$$

GOODMAN
639 
WWUS51 KOKX 222132
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
532 PM EDT THU MAY 22 2014

NYC071-222142-
/O.EXP.KOKX.SV.W.0004.000000T0000Z-140522T2130Z/
ORANGE NY-
532 PM EDT THU MAY 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR ORANGE COUNTY HAS EXPIRED...

LAT...LON 4155 7443 4143 7398 4138 7395 4133 7398
      4116 7422 4135 7456
TIME...MOT...LOC 2107Z 299DEG 30KT 4137 7441

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:45 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 22, 3:45 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
345 PM EDT THU MAY 22 2014

.SYNOPSIS...
A WAVE OF LOW PRESSURE WITH A COLD FRONT WILL SLOWLY SLIDE FROM
CENTRAL NY STATE TO SOUTHEAST OF LONG ISLAND ON FRIDAY. A WEAK
LOW PRESSURE TROUGH WILL LINGER THIS WEEKEND AS THE LOW MOVES AWAY
AND HIGH PRESSURE BECOMES ESTABLISHED OFF THE SOUTHEAST COAST.
HIGH PRESSURE WILL BRIEFLY DOMINATE ON MEMORIAL DAY. A COLD FRONT
WILL APPROACH ON TUESDAY...MOVE THROUGH TUESDAY NIGHT...AND SINK
SLOWLY TO THE SOUTH FROM WEDNESDAY INTO THURSDAY.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
...SVR WATCH 172 TIL 8 PM EDT WEST OF THE HUDSON...

WEAK LOW PRESSURE REMAINS OVER CENTRAL NY STATE WITH THE COLD
FRONT NOW ADVANCING QUICKLY WITH THE GOOD NW FLOW IN WESTERN, AND
NOW, CENTRAL PA IN THE COLD AIR HELPING TO ADVANCE THE CONVECTION
AHEAD OF IT.

EXPECT THE BROKEN AREA OF CONVECTION TO REACH THE NY METRO AROUND
6 PM.

THE SEVERE TREAT IS LIMITED TO OUR FAR WESTERN COUNTIES. MARINE
LAYER OVER THE NY METRO AND EAST OF THE HUDSON MEANS ALL CONVECTION
WILL BECOME ELEVATED. WITH TEMPS 15 TO 20 DEGREES COOLER, HAVE TO
EXPECT CONVECTION TO WEAKEN RAPIDLY AND BECOME MORE STRATIFORM.

JET DYNAMICS (LEFT EXIT REGION) FOR THE SEVERE CONVECTION
CONTINUE TO FAVOR THE REGION TO THE WEST AND SOUTH OF THE NY
METRO.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH FRIDAY NIGHT/...
LOW PRESSURE GRADUALLY ORGANIZES TO THE SOUTH OF LONG ISLAND ON
FRIDAY LEAVING AND INVERTED TROUGH TO ITS NORTH. THUS CONDITIONS
REMAIN UNSETTLED.

SOME FOG AND DRIZZLE OVERNIGHT IN THE MARINE AIR...BUT THIS SHOULD
BE DONE BY MORNING WITH FLOW BECOMING NORTHERLY. THUNDER IS
LIMITED ON FRIDAY...SO JUST A SLIGHT CHANCE.

TEMPS THOUGH THE PERIOD WERE A MIX OF NAM AND GFS MOS.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AN UPPER TROUGH WILL BE SLOW TO PULL AWAY THIS WEEKEND...WITH WEAKLY
CYCLONIC NW ALOFT...TRANSIENT UPPER SHORTWAVES AND A WEAK SFC TROUGH
COMBINING TO PRODUCE MOISTURE CONVERGENCE AND LIFT FOR DIURNAL
CONVECTION AFTER LINGERING MORNING SHOWERS ON SAT ASSOCIATED WITH AN
OFFSHORE SFC LOW PULL AWAY. INSTABILITY LOOKS FAIRLY GOOD FROM NYC
METRO NORTH/WEST ON SAT...WITH HIGH CHANCE POP FCST...THEN APPEARS
MORE LIMITED ON SUNDAY AS THE UPPER COLD POCKET ASSOCIATED WITH THE
TROUGH ALOFT STARTS TO PULL AWAY. NEAR SEASONAL TEMPS EXPECTED
DURING THIS PD.

MEMORIAL DAY SHOULD FEATURE FAIR WX AND SUMMERTIME WARMTH AS UPPER
RIDGING BUILDS OHD AND AS A WARM FRONT PASSES WELL TO THE NORTH.
THE RIDGE WILL FLATTEN AS A FRONTAL SYSTEM MOVES OUT OF THE UPPER
GREAT LAKES REGION TO BRING THE NEXT CHANCE OF ORGANIZED PCPN TUE
AFTERNOON/EVENING...POSSIBLY SOONER DEPENDING ON HOW WELL ANY
UPSTREAM DIURNAL CONVECTION SURVIVES ON ITS WAY HERE FROM THE UPPER
GREAT LAKES. TEMPS ON TUE COULD BE JUST AS WARM AS MON...BUT COULD
TREND COOLER IF THE SYSTEM AND ASSOCIATED PCPN/CLOUD COVER ARRIVE
EARLIER THAN FCST.

THE ASSOCIATED COLD FRONT SHOULD SINK TO THE SOUTH WED INTO
THU...BUT AS AN UPPER TROUGH SWINGS BY TO THE NE ON WED AND A WEAK
SFC TROUGH LINGERS...AREAS FROM NYC NORTH/WEST COULD SEE ANOTHER
CHANCE FOR AN AFTERNOON/EARLY EVENING SHOWER OR TSTM. A SIMILAR
SCENARIO PLAY PLAY ITSELF OUT ON THU...BUT WITH MORE LIMITED
INSTABILITY SO ONLY SLIGHT CHANCE POP FORECAST WELL NORTH/WEST OF
NYC. TEMPS DURING THIS TIME FRAME SHOULD BE NOT QUITE AS WARM AS
MON-TUE...BUT STILL ABOVE THE SEASONAL AVG.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
A TROUGH OF LOW PRESSURE WILL REMAIN OVER WESTERN PORTIONS OF THE
TRI-STATE...WITH WEAK WAVES OF LOW PRESSURE PASSING JUST TO THE
SOUTH OF LONG ISLAND...INTO FRIDAY AFTERNOON.

THE NEXT ROUND OF CONVECTION SHOULD DEVELOP AND BEGIN IMPACTING
WESTERN TERMINALS BY AROUND 21-22Z...AND IMPACT AREA TERMINALS
FROM W TO E INTO THE EARLY EVENING. BASED ON THIS...EXPECT
VARIABLE CONDITIONS AT AREA TERMINALS FROM IFR TO VFR THROUGH THIS
EVENING.

NOTE...WITH MARINE STRATUS/FOG HOLDING IN STRONG OVER CITY/WESTERN
TERMINALS...BEGINNING TO HAVE INCREASING DOUBTS OVER WHETHER ANY
-TSRA OCCUR AT AREA TAF SITES. BEST CHANCE IS AT KSWF/KTEB...BUT PUT
POSSIBILITY THERE AT 20 PERCENT AT REMAINDER OF CITY TERMINALS AT 10
PERCENT AND LESS THAN 10 PERCENT ELSEWHERE.

OVERNIGHT EXPECT MORE OF A SPOTTY LIGHT RAIN/DRIZZLE...WITH MVFR
FOG/IFR CEILINGS DEVELOPING...WITH PATCHY VFR FOG/VLIFR CEILINGS
EARLY FRIDAY MORNING. SHOULD IMPROVE TO MVFR AND MAYBE VFR BY MID
TO LATE FRIDAY MORNING. COULD ALSO SEE ISOLD-SCT SHRA FRIDAY AM -
BUT CONFIDENCE IN THIS IS NOT HIGH ENOUGH TO REFLECT IN TAFS AT
THIS TIME.

MAINLY SE-ESE FLOW INTO THIS AFTERNOON...BACKING TO THE NE THEN N
TONIGHT OVER WESTERN TERMINALS...WITH AN E-NE FLOW CONTINUING OVER
EASTERN TERMINALS AND N-NW FLOW CONTINUING OVER WESTERN TERMINALS
FRIDAY MORNING INTO EARLY FRIDAY AFTERNOON. WINDS GENERALLY 10 KT
OR LESS. COULD SEE BRIEF PERIODS (LESS THAN 30 MINUTES) OF W-NW
FLOW IN THE IMMEDIATE WAKE OF ANY STRONGER CONVECTION LATE THIS
AFTERNOON/EARLY THIS EVENING.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR VARYING
CEILINGS/VISIBILITIES AND FOR TIMING OF ANY TSRA/SHRA.

KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR VARYING
CEILINGS/VISIBILITIES AND FOR TIMING OF ANY TSRA/SHRA.

KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR VARYING
CEILINGS/VISIBILITIES AND FOR TIMING OF ANY TSRA/SHRA.

KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR VARYING
CEILINGS/VISIBILITIES AND FOR TIMING OF ANY TSRA/SHRA.

KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR VARYING
CEILINGS/VISIBILITIES AND FOR TIMING OF ANY TSRA/SHRA.

KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR VARYING
CEILINGS/VISIBILITIES AND FOR TIMING OF ANY TSRA/SHRA.

.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.FRIDAY AFTERNOON-SATURDAY EVENING...PERIODS OF MVFR OR LOWER
POSSIBLE IN ISOLD-SCT MAINLY DIURNAL SHRA/TSRA.
.LATE SATURDAY NIGHT-SUNDAY NIGHT...VFR.
.MONDAY-TUESDAY...VFR. W WIND G15-20KT POSSIBLE...MAINLY IN THE
AFTERNOON EACH DAY.

&&

.MARINE...
WINDS AND SEAS WILL REMAIN BELOW SCA LEVELS THROUGH FRIDAY NIGHT.

ISOLATE TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS
EVENING...WITH A SLIGHT CHANCE ON FRIDAY AFTERNOON.

FOG MAY REDUCE VISIBILITY TO AROUND 1NM THIS EVENING.

MARGINAL SCA CONDITIONS POSSIBLE...MAINLY FOR THE OCEAN WATERS
FRIDAY NIGHT THROUGH SATURDAY AFTERNOON AS LOW PRES DEPARTS. HIGH
PRES BUILDS INTO THE REGION THEREAFTER...AND SUB-SCA CONDITIONS
EXPECTED FOR THE START OF THE NEW WEEK.

&&

.HYDROLOGY...
BASIN AVERAGE AMOUNTS THIS EVENING OVER WESTERN SECTION WILL
AVERAGE 1/4 INCH WITH LOCALLY HIGHER AMOUNTS IN THUNDERSTORMS. NO
HYDROLOGIC PROBLEMS ANTICIPATED...OTHER THAN TYPICAL PONDING IN
THUNDERSTORM ACTIVITY.

SCATTERED SHOWERS CONTINUE THROUGH FRIDAY NIGHT WITH BASIN
AVERAGES BELOW 1/4 INCH.

DIURNAL CONVECTION COULD PRODUCE LOCALLY HEAVY RAIN AND
ASSOCIATED MINOR POOR DRAINAGE FLOODING SAT AFTERNOON/EARLY
EVENING. A BETTER POTENTIAL FOR HEAVY RAIN EXISTS FOR SOME TIME
FROM LATE MON NIGHT INTO TUE EVENING AS A FRONTAL SYSTEM
APPROACHES. IT IS MUCH TO EARLY TO OFFER MORE SPECIFICS..SINCE THE
EXACT TIMING AND POSITION OF THE FRONTAL SYSTEM AND ANY ASSOCIATED
HEAVY RAINFALL ARE BY NATURE UNCERTAIN THIS FAR OUT IN TIME.

&&

.EQUIPMENT...
NYC NOAA WEATHER RADIO IS OFF THE AIR. TECHNICIANS ARE
INVESTIGATING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...TONGUE
NEAR TERM...TONGUE
SHORT TERM...TONGUE
LONG TERM...GOODMAN/DW
AVIATION...MALOIT
MARINE...GOODMAN/TONGUE
HYDROLOGY...GOODMAN/TONGUE
EQUIPMENT...
Hazardous weather outlook, May 22, 3:14 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
314 PM EDT THU MAY 22 2014

CTZ005>012-NYZ068-070>075-078>081-176>179-231000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-PUTNAM-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
314 PM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-231000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
314 PM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-004-006-103>108-NYZ067-069-231000-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
ROCKLAND-
314 PM EDT THU MAY 22 2014

...SEVERE THUNDERSTORM WATCH 172 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH UNTIL 8 PM.

THE PRIMARY SEVERE THREAT IS LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, May 22, 4:17 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
417 PM EDT THU MAY 22 2014

NYZ067-222115-
ORANGE-
417 PM EDT THU MAY 22 2014

...STRONG THUNDERSTORM WILL IMPACT WESTERN ORANGE COUNTY...

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF HIGHLAND LAKE...OR 8 MILES
SOUTHWEST OF BETHEL...AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR OTISVILLE BY 500 PM.
  NEAR MIDDLETOWN BY 510 PM.

PEOPLE IN WESTERN ORANGE COUNTY...INCLUDING OTISVILLE AND
MIDDLETOWN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

SMALL HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4150 7475 4151 7448 4159 7439 4160 7434
      4164 7427 4163 7425 4161 7424 4159 7415
      4118 7431 4135 7468 4140 7475 4142 7474
      4144 7476 4149 7476

GOODMAN
Special weather statement, May 22, 4:23 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
423 PM EDT THU MAY 22 2014

CTZ006-222100-
NORTHERN NEW HAVEN-
423 PM EDT THU MAY 22 2014

...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NEW HAVEN COUNTY...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW PRESTON...OR NEAR NEW MILFORD...AND
MOVING SOUTHEAST AT 35 MPH.

THIS STORM WILL BE...
  NEAR SOUTHBURY BY 440 PM.
  6 MILES SOUTHWEST OF WATERBURY BY 450 PM.
  NEAR BEACON FALLS BY 455 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4145 7280 4133 7294 4135 7296 4134 7299
      4131 7300 4131 7302 4151 7331 4152 7327
      4152 7317 4155 7317 4157 7310 4159 7309

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:54 AM EDTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Queens, Rockland and 1 more51 min
May 22, 4:58 PM EDTSpecial Weather StatementOKXRockland47 min
May 22, 5:39 PM EDTSpecial Weather StatementOKXPutnam36 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.